Image of the Week: Discoloration of the Nose, Fingers, and Toes - Clinical Advisor

Image of the Week: Discoloration of the Nose, Fingers, and Toes

Slideshow

  • Slide

A 41-year-old man presents to the emergency department with dyspnea, headache, vomiting, and weakness. He had a kidney transplant 9 years ago and has been on a stable antirejection regimen. He has allergies to ciprofloxacin and trimethoprim-sulfamethoxazole. Physical examination reveals gray-blue discoloration of the nose, fingers, and toes. Chest radiograph and electrocardiogram are unremarkable. Arterial blood gas analysis demonstrates a pH of 7.5, Po2 of 99 mm Hg, Pco2 of 18 mm Hg, bicarbonate level of 20.8 mmol/L, and oxygen saturation of 99%.

Which of the following medications is associated with this patient’s presentation?

Learn more about this case, take the quiz, and join the conversation on Figure 1

The Image of the Week for March 31 is brought to you in partnership with:

Learn more about this case, and join the conversation on Figure 1.

Submit your diagnosis to see full explanation.

Learn more about this case, and join the conversation on Figure 1.

Next hm-slideshow in Image of the Week